MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)

OLYMPUS WINTER & IBE GMBH WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE; WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Model Number WA22366A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient's outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure the working element stopped working in the middle of surgery.The surgeon tried to change the diathermy machine and swapped the pedals but it still did not worked.The intended procedure was abandoned.No further information was provided.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to olympus for evaluation/investigation.Therefore, the evaluation was performed exclusively on the basis of the available information.Based on the information available, the exact cause of the patient¿s outcome and the reported phenomenon could not be conclusively determined and is being judged as unknown.However, based on the customer¿s fault description, damage to the electrical interface is assumed.The electrode contact may have been impaired due to rust or dirt, possibly caused as a result of inadequate reprocessing, which led to electric flashover and consequently to a contact fault.Thus, the reported event/incident can most likely be attributed to use error.A dhr review could not be performed since basic data of article identification (lot number) are missing.Instead, a manufacturing and quality control review was performed for the last 24 months of production.There were no non-conformities or deviations regarding the described issue.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
WORKING ELEMENT, ACTIVE, FOR RESECTION IN SALINE
Common Device Name
WORKING ELEMENTS (MONOPOLAR, BIPOLAR, FOR KNIVES, FOR PROBES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14798033
Report Number9610773-2022-00241
Device Sequence Number14715041
Product Code KNS
UDI-Device Identifier04042761066235
UDI-Public04042761066235
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22366A
Device Catalogue NumberWA22366A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED DIATHERMY MACHINE AND PEDALS
Outcome Attributed to Adverse Event Other;
Patient SexUnknown